Exact Flow Rates from Dupuit's Approximation

by Bruce W. Hunt, (A.M.ASCE), Asst. Prof. of Civ. Engrg.; Univ. of Washington, Seattle, WA,

Serial Information: Journal of the Hydraulics Division, 1970, Vol. 96, Issue 3, Pg. 633-642

Document Type: Journal Paper

Abstract: Certain problems in three-dimensional, confined and unconfined, ground water seepage are reduced to two-dimensional boundary-value problems by integrating the exact equations of motion in the vertical direction. It is shown that the solution of these two-dimensional boundary-value problems gives exact flow rates, and that these flow rates are identical to those obtained from the classical Dupuit theory of ground water motion. It is also concluded that free surface coordinates and piezometric head distributions are not, in general, given exactly by the Dupuit formulation.

Subject Headings: Two-dimensional flow | Flow rates | Groundwater flow | Boundary value problem | Equations of motion | Ground motion | Water flow | Groundwater |

Services: Buy this book/Buy this article


Return to search